Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 27, 2015, 7:54 AM CDT for Grant Parish, Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2015, 7:54 AM CDT (12:54 UTC)
- Expired
- Apr 27, 2015, 8:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Grant Parish, LA
The radar
The Ft Polk radar (KPOE), 68 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 8:05 AM CDT | TSTM WND DMG | Pollock, LA | TREES DOWN IN POLLOCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:01 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506
WUUS54 KSHV 271254
SVRSHV
LAC043-271345-
/O.NEW.KSHV.SV.W.0101.150427T1254Z-150427T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 845 AM CDT
* AT 753 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LENA TO ALEXANDRIA...MOVING NORTHEAST AT 55
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...TREES...AND POWER LINES.
* LOCATIONS IMPACTED INCLUDE...
COLFAX...POLLOCK...DRY PRONG...BENTLEY...FISHVILLE AND ALOHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR NORTHWESTERN
LOUISIANA.
LAT...LON 3139 9264 3147 9270 3152 9272 3159 9279
3163 9240 3163 9235 3162 9238 3159 9232
3157 9232 3154 9228 3154 9230 3153 9227
3150 9228 3151 9225 3148 9224 3149 9224
3147 9222
TIME...MOT...LOC 1253Z 235DEG 48KT 3142 9278 3130 9245
HAIL...<.75IN
WIND...60MPH
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:33 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 27, 7:33 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 733 AM CDT MON APR 27 2015 .UPDATE... UPDATED THE FORECAST TO REMOVE NORTHEAST TEXAS COUNTIES AND NORTHWEST LOUISIANA PARISHES IN TORNADO WATCH NUMBER 125. TORNADO WATCH NO LONGER IN EFFECT FOR ANY OF THE FORECAST AREA. TORNADO WATCH NUMBER 126 CONTINUED IN EFFECT UNTIL 1 PM CDT. ALSO LOWERED THE RAIN CHANCES AND QPF AMOUNTS FOR THOSE AREAS THAT LOOKED TO BE DECREASING IN AREAL COVERAGE AND INTENSITIES OF RAIN. /06/ && .DISCUSSION... RAIN HAS DECREASED OVER PARTS OF THE FORECAST AREA IN NORTHEAST TEXAS AND ACROSS PARTS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS NORTH OF THE FRONTAL BOUNDARIES AND INVERTED TROUGH. LATER TODAY HRRR MODEL DATA SHOWS ANOTHER DISTURBANCE MOVING INTO PARTS OF EAST AND NORTHEAST TEXAS AND ACROSS SOUTHEAST OKLAHOMA WHICH MAY PRODUCE ANOTHER ROUND OF SHOWERS IN THE LATE AFTERNOON AND INTO THE EVENING. ALSO ACROSS REMAINING PARTS OF THE FORECAST AREA INTO OTHER SECTIONS OF ARKANSAS...AND NORTH LOUISIANA. /06/ && .PREV DISCUSSION... /ISSUED 632 AM CDT MON APR 27 2015/ UPDATE... UPDATED THE FORECAST TO REMOVE 8 COUNTIES AND PARISHES FROM TORNADO WATCH NUMBER 125 ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA...AND TO INCLUDE 4 PARISHES IN A NEW TORNQADO WATCH NUMBER 126 ACROSS LOWER PARTS OF NORTH CENTRAL LOUISIANA. /06/ DISCUSSION... AN AREA OF SHOWERS AND STRONG TO SEVERE THUNDERSTORMS CONTINUED TO MOVE ACROSS PARTS OF SAN AUGUSTINE AND SABINE COUNTIES IN EAST TEXAS AND LOWER PARTS OF TOLEDO BEND AND PARTS OF SABINE PARISH IN NORTHWEST LOUISIANA. STORMS WILL BE POSSIBLE ACROSS THE SOUTHERN PARTS OF TORNADO WATCH 125 AND INTO TORNADO WATCH 126 DURING THE REST OF THE MORNING. /06/ PREV DISCUSSION... /ISSUED 544 AM CDT MON APR 27 2015/ DISCUSSION... EARLY THIS MORNING A COLD FRONT EXTENDED FROM SURFACE LOW PRESSURE OVER NORTH CENTRAL TEXAS SOUTHWEST OF THE DALLAS/FORT WORTH METROPLEX AND REACHED INTO EAST TEXAS NEAR TYLER AND SOUTH OF LONGVIEW AND ACROSS NORTH LOUISIANA SOUTH OF THE INTERSTATE 20 CORRIDOR. AN INVERTED SURFACE TROUGH OF LOW PRESSURE REACHED TO THE NORTHEAST FROM THE LOW/S CENTER INTO CENTRAL OKLAHOMA AND SOUTHERN KANSAS. AN OCCULDED FRONT REACHED TO THE NORTHWEST FROM THE TEXAS LOW INTO SOUTHERN NEW MEXICO TO ANOTHER SMALL SURFACE LOW PRESSURE AREA...AND A DRY LINE EXTENDED FROM SOUTHEAST NEW MEXICO ACROSS WEST TEXAS INTO ANOTHER SURFACE LOW OVER SOUTH TEXAS NEAR BROWNSVILLE. SURFACE HIGH PRESSURE WAS CENTERED OVER NORTHEAST ARKANSAS AND PROVIDING COLDER AIR INTO THE FOUR STATE REGION. ALOFT A SERIES OF DISTURBANCES WERE EJECTING AROUND THE BASE OF A CLOSED LOW OVER NEW MEXICO AND THE WESTERN PAN HANDLE AREA OF TEXAS AND MOVING ACROSS THE SURFACE SYSTEMS PROVIDING LIFT AND MOISTURE ALOFT TO PRODUCE SHOWERS AND THUNDERSTORMS...SOME OF WHICH WERE STRONG TO SEVERE...PRODUCING LOCALLY HEAVY RAINFALL AND LARGE HAIL AND STRONG AND DAMAGING WINDS. WITH SUCH A COMPLEX SYSTEM...MOVMENT OF THE STORMS WERE SLOW AND WILL RESULT IN VERY HEAVY RAIN SINCE PRECIPITABLE WATER VALUES WERE FROM NEAR ONE INCH TO NEAR ONE AND THREE TENTHS OF AN INCH ACROSS EAST TEXAS INTO WESTERN LOUISIANA. THROUGH THE FIRST HALF OF THE WORK WEEK THE UPPER LOW WILL MOVE SLOWLY EAST ACROSS OKLAHOMA AND TEXAS NEAR THE RED RIVER AND INTO ARKANSAS AND NORTH LOUISIANA...NUDGING THE SURFACE LOW/S SOUTH WITH THE COLD FRONT REACHING TO THE SOUTHEAST INTO THE GULF OF MEXICO...AN OCCULUDED FRONT INTO LOWER PARTS OF THE PAN HANDLE AND ANOTHER COLD FRONT TRAILING TO THE SOUTHWEST INTO WEST TEXAS AND MEXICO. THIS WILL CONTINUE TO PROVIDE A WET PERIOD FOR THE FOUR STATE REGION ALONG WITH THE CHANCE FOR SEVERE THUNDERSTORMS...LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING...AND COOLER TEMPERATURES. BY LATE TUESDAY NIGHT THE UPPER LOW PRESSURE SYSTEM WILL BE SHIFTINTG INTO NORTHWEST MISSSISSIPPI...WESTERN TENNESSEE WITH ITS TRAILING TROUGH OF LOW PRESSURE JUST EAST OF THE MISSISSIPPI RIVER AND INTO THE GULF OF MEXICO WITH THE SURFACE LOW OVER SOUTH ALABAMA AND NORTHWEST FLORIDA. WRAP AROUND MOISTURE WILL PROVIDE SHOWERS OVER EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA WITH THE RAIN ENDING BY DAYBREAK WEDNESDAY MORNING. FOR THE REST OF THE EXTENDED FORECAST PERIOD...HIGH PRESSURE ON THE SURFACE AND ALOFT WILL DOMAINTE THE WEATHER PATTERN ACROSS THE FOUR STATE REGION WITH DRY CONDITIONS FOR THE AREA THROUGH NEXT WEEKEND. ANOTHER UPPER LOW WILL DROP SOUTH ACROSS THE EATERN STATES BUT THIS SYSTEM WILL BRUSH JUST EAST OF OUR REGION AFFECTING THE TENNESSEE AND OHIO VALLEYS AND THEN INTO THE SOUTHEAST STATES INTO THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 53 63 46 / 80 80 60 10 MLU 68 56 64 48 / 70 80 70 30 DEQ 65 49 60 42 / 80 80 60 10 TXK 66 51 61 46 / 80 80 60 10 ELD 66 51 59 44 / 70 80 70 30 TYR 71 54 64 47 / 80 80 40 10 GGG 71 53 63 48 / 80 80 40 10 LFK 73 59 68 50 / 80 80 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Apr 27, 7:51 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 751 AM CDT MON APR 27 2015 LAZ010-011-017>022-TXZ149>153-165>167-271700- DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 751 AM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST LOUISIANA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF DEEP EAST TEXAS AND LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA TODAY AND OVERNIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAYTIME HEATING AND ADDITIONAL DISTURBANCES MOVING OVER THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS THE AREA AS AN UPPER LEVEL STORM SYSTEM SPREADS NEAR THE RED RIVER OF NORTH TEXAS AND SOUTHWEST ARKANSAS AIDING WITH THE NORTHERN SIDE OF A SURFACE LOW MOVING ACROSS PARTS OF EAST TEXAS AND CENTRAL AND SOUTHERN LOUISIANA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING SEVERE STORMS UNTIL THE SYSTEM MOVES EAST OF THE AREA EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TODAY AND TONIGHT. ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 751 AM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE DECREASING THIS MORNING BUT LOOK TO RETURN DURING THE AFTERNOON AS AN UPPER LEVEL DISTURBANCE SPREADS INTO THE AREA. LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING WILL BE ASSOCIATED WITH THE DEVELOPMENT OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS THE AREA AS AN UPPER LEVEL STORM SYSTEM SPREADS NEAR THE RED RIVER OF NORTH TEXAS AND SOUTHWEST ARKANSAS AIDING WITH THE NORTHERN SIDE OF A SURFACE LOW MOVING ACROSS PARTS OF EAST TEXAS AND CENTRAL AND SOUTHERN LOUISIANA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING SEVERE STORMS UNTIL THE SYSTEM MOVES EAST OF THE AREA EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TODAY AND TONIGHT. 06
In the hours before
Local storm report, Apr 27, 6:42 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM TSTM WND DMG 1 E SAN AUGUSTINE 31.53N 94.10W
04/27/2015 SAN AUGUSTINE TX 911 CALL CENTER
TREES DOWN AT THE INTERSECTION OF 353 AND
147.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 27, 6:52 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 AM TSTM WND DMG 5 SSW SAN AUGUSTINE 31.47N 94.15W
04/27/2015 SAN AUGUSTINE TX PUBLIC
TREES DOWN ALONG COUNTY ROAD 332.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 27, 6:55 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG 2 SE RUSK 31.78N 95.13W
04/27/2015 CHEROKEE TX 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE SOUTHERN PART
OF CHEROKEE COUNTY.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 27, 7:09 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG 4 NNE HUDSON 31.38N 94.77W
04/27/2015 ANGELINA TX CO-OP OBSERVER
POWER IS OUT 11 MILES NW OF LUFKIN. 3.58
INCHES OF RAIN IN 24 HOURS.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 27, 7:18 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG PINELAND 31.25N 93.98W
04/27/2015 SABINE TX 911 CALL CENTER
POWER OUTAGE IN PINELAND.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 27, 7:29 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG 1 NE REKLAW 31.88N 94.97W
04/27/2015 RUSK TX 911 CALL CENTER
TREE DOWN ALONG COUNTY ROAD 4248.
&&
NWS SHREVEPORT LA
IRIS SYSTEMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:36 AM CDT | Flash Flood Warning | SHV | Sabine | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.